Texas, 2005Damaging Wind in Texas, April 11, 2005
April 11, 2005 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 11, 2:20 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 11, 2:20 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT MON APR 11 2005
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS CLOSED LOW SPINNING ACROSS EXTREME
WESTERN KANSAS EARLY THIS MORNING...WITH THE TRAILING COLD FRONT
FROM WESTERN OKLAHOMA INTO NORTHWEST TEXAS...WEST AND NORTHWEST OF
ABILENE AND SAN ANGELO TEXAS. HOWEVER...THE DRY LINE WAS
A BIT FARTHER EAST...ROUGHLY FROM WICHITA FALLS TO JUNCTION TEXAS.
THIS VIGOROUS SYSTEM WILL SLOWLY PUSH ACROSS KANSAS TODAY...WITH
THE COLD FRONT OVERTAKING THE DRY LINE LATER THIS MORNING. THIS FRONT
IS EXPECTED TO BE NEAR A TXK...SHV...LFK LINE BY 00Z TONIGHT. OUT
AHEAD OF IT...STRONG DYNAMICS...WILL ALLOW FOR NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE AREA TODAY...BUT THE ACTIVITY IS
EXPECTED TO TAPER OFF ACROSS THE WESTERN HALF OF THE AREA LATER THIS
MORNING...AS ENERGY FROM MID LEVEL VORTICITY LOBE ROTATES INTO THE
AREA...SHIFTING THE BEST DYNAMICS EASTWARD ACROSS SOUTHERN ARKANSAS INTO
NORTHERN LOUISIANA. INSTABILITY TODAY IS MODERATE AT BEST WITH CAPE
VALUES GENERALLY LESS THAN 1000...LIFTED INDEX VALUES BETWEEN -2 AND
-4...DUE TO WIDESPREAD CLOUD COVER AND PRECIPITATION EXPECTED. BUT
THIS INSTABILITY...COMBINED WITH GOOD SHEAR AND MID LEVLE LAPSE RATES
BETWEEN 6 AND 7 DEGREES...IS MORE THAN ADEQUATE FOR SOME SEVERE STORMS.
THUS...WILL HAVE SEVERE WORDING EVERYWHERE TODAY.
WILL EVEN HAVE SEVERE WORDING ACROSS THE EASTERN HALF OF THE AREA THIS
EVENING...FOR SOME THUNDERSTORMS THAT MAY FORM ALONG THE ACTUAL COLD FRONT.
LOOKS LIKE THE FRONT SHOULD BE THROUGH EAST TEXAS BEFORE THE THUNDERSTORMS
DEVELOP ALONG IT. THIS ACTIVITY SHOULD BE OUT OF THE AREA BY AROUND
MIDNIGHT.
DUE TO THE POOLING OF HIGHER PRECIPITABLE WATER VALUES NEAR 1.75 INCHES
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AND FAVORED DYNAMICS
SOME LOCALLY HEAVY RAINFALL BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH
THIS EVENING. WILL PUT LOCALLY HEAVY RAINFALL IN THE FORECAST...BUT WILL
NOT ISSUE FLASH FLOOD WATCH AT THIS TIME AS FLOOD GUIDANCE IS OVER 2
INCHES IN ONE HOUR AND BETWEEN 3 AND 4 INCHES IN 6 HOURS.
IN THE WAKE OF FRONTAL PASSAGE LATER TODAY OR EVENING...THE WEATHER PATTERN
IS EXPECTED TO REMAIN DRY THROUGH THE BEGINNING OF NEXT WEEKEND. THE CLOSED
LOW WILL KEEP TO A SLOW PACE EASTWARD...ONLY MAKING IT TO THE TENNESSEE
VALLEY BY WEDNESDAY. THIS WILL KEEP THE AREA IN NORTHWEST FLOW...WHICH SHOULD
BE DRY. THE MODELS HINT AT SOME ENERGY ON THE BACK SIDE OF THIS LOW AFFECTING
THE AREA TUESDAY NIGHT/WEDNESDAY...BUT THIS SHOULD ONLY BRING SOME CLOUD
COVER. WILL HOLD OFF ON ANY SLIGHT POPS ACROSS THE NORTH AT THIS TIME.
BEYOND WEDNESDAY...RIDGING WILL DOMINATE THE WEATHER PATTERN...WITH
NEXT TROUGH POSSIBLY AFFECTING THE AREA BY NEXT SUNDAY...BUT THE LATEST
GFS GUIDANCE IS SHOWING MOST OF THE ENERGY WELL TO THE NORTH OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 52 74 50 / 80 30 0 0
MLU 75 54 73 49 / 90 50 0 0
DEQ 74 48 70 43 / 60 20 0 10
TXK 74 51 73 49 / 70 20 0 10
ELD 74 51 72 47 / 90 50 0 10
TYR 77 48 75 49 / 50 10 0 0
GGG 77 49 75 48 / 60 10 0 0
LFK 78 51 77 49 / 70 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
22
Hazardous weather outlook, Apr 11, 5:00 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON APR 11 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL ARKANSAS AND MUCH OF NORTHERN LOUISIANA...THROUGH LATE
EVENING TONIGHT. FARTHER WEST...A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS TODAY ACROSS THE REST OF THE FOUR STATE REGION.
A STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY PUSH THROUGH KANSAS
TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE INTO EAST
TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...AND PUSH EAST THROUGH
THE EVENING...EXITING THE AREA BY AROUND MIDNIGHT. NUMEROUS SHOWERS
AND THUNDERSTORMS WILL BE ONGOING THIS MORNING ACROSS SOUTHWEST
ARKANSAS...NORTH LOUISIANA...AS WELL AS MUCH OF EAST
TEXAS...ESPECIALLY SOUTH OF INTERSTATE 20. THE THUNDERSTORMS ARE
EXPECTED TO GRADUALLY SHIFT EAST DURING THE DAY...WITH THE EMPHASIS
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS AFTERNOON.
HOWEVER...MORE THUNDERSTORMS COULD FORM ALONG THE COLD FRONT LATE
THIS AFTERNOON ACROSS SOUTHWEST ARKANSAS INTO NORTHWEST LOUISIANA
AND ADJACENT AREAS OF EAST TEXAS...AND SHIFT EAST DURING THE EVENING
HOURS. SOME OF THE STORMS COULD BECOME SEVERE THROUGH LATE THIS
EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE
WEATHER THREAT...HOWEVER THE LOW LEVEL SHEAR WILL BE STRONG
ENOUGH...THAT ISOLATED TORNADOES WILL BE POSSIBLE. IN
ADDITION...SOME LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...WITH
ISOLATED RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES POSSIBLE THROUGH
TONIGHT. THIS COULD CREATE SOME LOCALIZED FLOODING...ESPECIALLY IN
LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED LATER TODAY INTO THE EVENING HOURS.
In the hours before
Local storm report, Apr 11, 4:08 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 7 N LUFKIN 31.43N 94.73W
04/11/2005 0.88 INCH ANGELINA TX PUBLIC
INTERSECTION OF US HIGHWAY 59 AND FM843.
&&
JDLocal storm report, Apr 11, 5:46 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
04/11/2005 CADDO LA LAW ENFORCEMENT
MAINLY STREET FLOODING REPORT AT PINES ROAD AND
INTERSTATE 20....AT LINE AND EVANGEL...AND ON 2200 BLOCK
OF GRIMMET ROAD.
&&
VIILocal storm report, Apr 11, 6:39 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM FLASH FLOOD 4 W MARSHALL 32.54N 94.42W
04/11/2005 HARRISON TX LAW ENFORCEMENT
HIGHWAY 80 BARRICADED DUE TO HIGH WATER.
&&
VIILocal storm report, Apr 11, 6:39 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME...
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FLASH FLOOD 4 W MARSHALL 32.54N 94.42W
04/11/2005 HARRISON TX LAW ENFORCEMENT
HIGHWAY 80 BARRICADED DUE TO HIGH WATER.
VIIThunderstorm Wind, Angelina
- When
- April 11, 7:15 AM CST to 7:25 AM CST
- Where
- Angelina County, 5 mi N of Lufkin
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $40,000
- Reported by
- STORM CHASER
- Coordinates
- 31.417, -94.733
A downburst resulted in two trees falling on a home along Hwy 69. The downburst also resulted in minor roof damage to other homes along with two business signs blown over and a dumpster overturned near Hwy 69 north and north of loop 287.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, April 11, 20051 death · $767,000 · 1.75 in hail · 29 events
- Hail and Heavy Rain in Kansas, April 11, 2005$465,000 · 1.75 in hail · 5 events
- Damaging Wind in Alabama, April 11, 2005$150,000 · 75 kt wind · 1 event
- Lightning Strike in Louisiana, April 11, 2005$125,000 · 1 event
- Hail and Damaging Wind in Louisiana, April 11, 2005$80,000 · 70 kt wind · 2 events
- Hail in Kansas, April 11, 20051 in hail · 11 events
- High Wind in Missouri, April 11, 2005$15,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, April 11, 2005$15,000 · 55 kt wind · 1 event
- Heavy Snow in South Dakota, April 11, 20059 events
- Tornado and Hail in Arkansas, April 11, 2005F0 · 8 events
- Hail in Kansas, April 11, 20051 in hail · 5 events
- Strong Wind in Alabama, April 11 to 12, 2005$5,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481280.